Advanced Search

Home > Journals > Minerva Ginecologica > Past Issues > Minerva Ginecologica 2010 February;62(1) > Minerva Ginecologica 2010 February;62(1):1-5



A Journal on Obstetrics and Gynecology

Indexed/Abstracted in: EMBASE, PubMed/MEDLINE, Scopus, Emerging Sources Citation Index

Frequency: Bi-Monthly

ISSN 0026-4784

Online ISSN 1827-1650


Minerva Ginecologica 2010 February;62(1):1-5


Role of beta-glucan in the treatment of recurrent candidiasis and HPV-correlated lesions and reparative process of epidermis

Pietrantoni E., Signore F., Berardi G., Donadio F., Donadio C.

Servizio di Colposcopia ed Isteroscopia,, Dipartimento Materno-Infantile Azienda Ospedaliera San Camillo-Forlanini, Roma, Italia

AIM: The aim of the study was to examine the effects of beta-glucan treatment in women with recurrent vulvar candidiasis or previously treated with diathermocoagulation (DTC) for vulvar lesions caused by human papillomavirus (HPV) infection.
METHODS: From January to March 2008, 23 women with a history of recurrent candidiasis and 209 women who underwent to DTC for HPV-correlated vulvar lesions were recruited at the Department of Obstetrics and Gynaeco-logy of San Camillo-Forlanini Hospital of Rome. The two groups were treated with two cycles of a daily topical application of beta-glucan for 15 consecutive days with a suspension of 20 days. The effects of beta-glucan were analyzed at the 1st and the 3rd month from the start of the therapy.
RESULTS: A total of 209 women, 21 with recurrent candidiasis and 188 who underwent to DTC for HPV-correlated lesions, completed the study. After the first month of treatment we not found any evidence of disease in both groups; otherwise we observed, a month after the term of the therapy, 5% and 3% of recurrence of candidiasis or lesions secondary to HPV infection, respectively, even if with low grade.
CONCLUSIONS: Our results demonstrate the efficacy of beta-glucan treatment for recurrent candidiasis, HPV-correlated lesions and in the reparative process of epidermis.

language: Italian


top of page